Alert archive / Kansas / Wind Advisories in 2025
Wind Advisory 11, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Nov 28, 2025, 12:58 PM CST for 12 counties in Kansas. It took effect at Nov 29, 2025, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2025, 12:58 PM CST (18:58 UTC)
- In effect from
- Nov 29, 2025, 9:00 AM CST
- Expired
- Nov 29, 2025, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 50 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS73 KTOP 281858 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1258 PM CST Fri Nov 28 2025 KSZ008-009-020>022-034>037-054-300000- /O.NEW.KTOP.WI.Y.0011.251129T1500Z-251130T0000Z/ Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary- Morris-Lyon- Including the cities of Belleville, Linn, Junction City, Minneapolis, Greenleaf, Clifton, Concordia, Manhattan, Bennington, Abilene, Emporia, Council Grove, Hanover, Herington, Clay Center, and Washington 1258 PM CST Fri Nov 28 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Dickinson, Geary, Lyon, Morris, Clay, Cloud, Ottawa, Republic, Washington, and Riley Counties. * WHEN...From 9 AM to 6 PM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Jones
2 follow-up statements
356 WWUS73 KTOP 290823 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 223 AM CST Sat Nov 29 2025 KSZ058-059-300000- /O.EXA.KTOP.WI.Y.0011.251129T1500Z-251130T0000Z/ Coffey-Anderson- Including the cities of Burlington, Lebo, and Garnett 223 AM CST Sat Nov 29 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Anderson and Coffey Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ KSZ008-009-020>022-034>037-054-300000- /O.CON.KTOP.WI.Y.0011.251129T1500Z-251130T0000Z/ Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary- Morris-Lyon- Including the cities of Junction City, Belleville, Bennington, Greenleaf, Minneapolis, Linn, Clifton, Abilene, Emporia, Manhattan, Clay Center, Concordia, Council Grove, Washington, Hanover, and Herington 223 AM CST Sat Nov 29 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Dickinson, Geary, Lyon, Morris, Clay, Cloud, Ottawa, Republic, Washington, and Riley Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Small tree limbs could be blown down too. Isolated power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution while driving. Secure outdoor objects. && $$ Teefey
851 WWUS73 KTOP 292332 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 532 PM CST Sat Nov 29 2025 KSZ008-009-020>022-034>037-054-058-059-300045- /O.EXP.KTOP.WI.Y.0011.000000T0000Z-251130T0000Z/ Republic-Washington-Cloud-Clay-Riley-Ottawa-Dickinson-Geary- Morris-Lyon-Coffey-Anderson- Including the cities of Manhattan, Abilene, Garnett, Clifton, Minneapolis, Washington, Greenleaf, Lebo, Clay Center, Emporia, Herington, Belleville, Linn, Bennington, Council Grove, Hanover, Junction City, Burlington, and Concordia 532 PM CST Sat Nov 29 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds will remain gusty over the next few hours, but will continue to gradually weaken throughout the evening. $$ Reese
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 28, 11:34 AM CST, 1 hour 24 minutes earlier. Its key messages:
- -Rain develops late today and transitions to snow for part of the area tomorrow. Accumulations look minor. -Temperatures drop into the teens Saturday night and remain very chilly into next week. -Confidence is increasing in another round of snow on Monday that could bring widespread accumulations.
Area forecast discussion, Nov 28, 11:34 AM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1134 AM CST Fri Nov 28 2025 .KEY MESSAGES... -Rain develops late today and transitions to snow for part of the area tomorrow. Accumulations look minor. -Temperatures drop into the teens Saturday night and remain very chilly into next week. -Confidence is increasing in another round of snow on Monday that could bring widespread accumulations. && .DISCUSSION... Issued at 410 AM CST Fri Nov 28 2025 Two systems will bring rain and snow to the area this weekend and early next week. The first system is currently moving onshore across the Pacific Northwest and will progress eastward across the Intermountain West today. A large surface ridge in place over the central US today will move east as low pressure develops ahead of the approaching mid-level wave. Winds will increase out of the southeast this afternoon as the pressure gradient increases across the area. Some hi-res models show scattered showers developing in central and eastern KS in response to low level WAA this afternoon, but have kept POPs less than 10 percent with soundings showing quite a bit of dry air. POPs increase this evening once large scale lift increases. WAA will keep temperatures above freezing through the night, keeping precip as rain. Once the surface low pivots east of the area midday tomorrow, cold air will quickly filter in with strong northwest winds. Rain will transition to snow, but snow isn't likely to last long as moisture becomes cut off. Far northern KS could see around half an inch of accumulation with just a trace elsewhere. The next surface ridge will bring a very cold air mass into the region on Sunday and Monday. Wind chills are likely to be in the single digits Sunday morning with lows in the teens. Only a small amount of warming is expected with temps topping out in the 20s Sunday afternoon. Similar conditions are expected Monday when the next wave moves over the area. Models, including the NBM, seem to be in better agreement with a band of precipitation developing as PVA associated with the trough moves over. Given the cold air mass, precipitation will be snow and the snow to liquid ratios will be fairly high. Probabilities for one inch of snow are increasing and the current forecast is for a general one to two inches, centered on the I-70 corridor. Travel could be impacted as snow accumulates during the day. Monday's system moves east and temperatures begin to moderate slightly into midweek when south winds return. Dry weather is currently forecast after Monday's snow, however, another wave could bring light precip back to the area on Wednesday. There is quite a bit of model variation, but POPs could increase if models come into better agreement with the system. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1129 AM CST Fri Nov 28 2025 VFR becoming IFR by tomorrow morning. Light drizzle/rain is possible at all TAF sites this evening, but the highest probabilities of precipitation impacting terminals arrives after 06z. CIGs will diminish through the night. There is a brief period of LLWS expected this evening as some stronger southwesterly wind aloft (40-50 knots) develops overhead of light southeasterly wind. Wind will switch out of the northwest at all levels by the end of the period and gusty northwest wind is possible at the surface just before 18z. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Teefey AVIATION...Jones
Hazardous weather outlook, Nov 28, 4:13 AM CST, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 413 AM CST Fri Nov 28 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-291015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 413 AM CST Fri Nov 28 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rain will mix with or change to wet snow from northwest to southeast Saturday as colder air moves into the area. Most locations are likely to only see a trace of snow, while portions of far northern Kansas could see around a half an inch mainly on grassy areas. A colder storm system will bring a chance for accumulating snow to the area later Sunday night through Monday. This storm system has the potential to bring travel impacts to the region so please monitor forecasts through the weekend for updates. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.